zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the nonlinear limit-point/limit-circle problem. (English) Zbl 0535.34023
A perturbed second order nonlinear equation $(a(t)x')'+q(t)f(x)=r(t,x)$ is defined to be of the limit circle type if, for any solution x(t), either $\int\sp{\infty}x(u)f(x(u))du<\infty$ or $\int\sp{\infty}F(x(u))du<\infty$, where $F(v)=\int\sp{v}\sb{0}f(u)du$ (this is a generalization of {\it H. Weyl}’s [Math. Ann. 68, 220-269 (1910)] classification of second order linear differential equations $(a(t)x')'+q(t)x=0)$. The authors give sufficient conditions that such equations are of the limit circle type. Moreover, they discuss the relationships between the above property and the boundedness, oscillation and convergence to zero of the solution of the above equation.
Reviewer: M.Boudourides

MSC:
34C05Location of integral curves, singular points, limit cycles (ODE)
34A34Nonlinear ODE and systems, general
34C11Qualitative theory of solutions of ODE: growth, boundedness
WorldCat.org
Full Text: DOI
References:
[1] Atkinson, F. V.: Nonlinear extensions of limit-point criteria. Math. Z. 130, 297-312 (1973) · Zbl 0273.34008
[2] Burlak, J.: On the non-existence of L2-solutions of nonlinear differential equations. Proc. edinb. Math. soc. 14, 257-268 (1965) · Zbl 0149.04403
[3] Burton, T. A.; Patula, W. T.: Limit circle results for second order equations. Mh. math. 81, 185-194 (1976) · Zbl 0339.34028
[4] Detki, J.: The solvability of a certain second order nonlinear ordinary differential equation in $Lp(0, \infty)$. Math. balk. 4, 115-119 (1974) · Zbl 0318.34006
[5] Dunford, N.; Schwartz, J. T.: Linear operators; part II: Spectral theory. (1963) · Zbl 0128.34803
[6] Graef, J. R.: Limit circle criteria and related properties for nonlinear equations. J. diff. Eqns 35, 319-338 (1980) · Zbl 0441.34024
[7] Graef, J. R.: Limit circle type results for sublinear equations. Pacif. J. Math. 104, 85-94 (1983) · Zbl 0535.34024
[8] Graef, J. R.; Spikes, P. W.: Asymptotic properties of solutions of a second order nonlinear differential equation. Publ math. Debrecen 24, 39-51 (1977) · Zbl 0379.34036
[9] Hallam, T. G.: On the non-existence of lp-solutions of certain nonlinear differential equations. Glasg. math. J. 8, 133-138 (1967) · Zbl 0163.10602
[10] Kauffman, R. M.; Read, T. T.; Zettl, A.: The deficiency index problem for powers of ordinary differential expressions. Lecture notes in mathematics 621 (1977) · Zbl 0367.34014
[11] Spikes, P. W.: Some stability type results for a nonlinear differential equation. Rc. mat. 9, No. 6, 259-271 (1976) · Zbl 0346.34034
[12] Spikes, P. W.: On the integrability of solutions of perturbed non-linear differential equations. Proc. R. Soc. edinb. 77, 309-318 (1977) · Zbl 0384.34035
[13] Spikes, P. W.: Criteria of limit circle type for nonlinear differential equations. SIAM J. Math analysis 10, 456-462 (1979) · Zbl 0413.34033
[14] Suyemoto, L.; Waltman, P.: Extension of a theorem of A. Wintner. Proc. am. Math. soc. 14, 970-971 (1963) · Zbl 0127.31102
[15] Weyl, H.: Uber gewöhnliche differentialgleichungen mit singularitäten und die zugehörige entwicklung willkürlicher funktionen. Math. annln 68, 220-269 (1910) · Zbl 41.0343.01
[16] Winter, A.: A criterion for the non-existence of (L2)-solutions of a nonoscillatory differential equation. J. London math. Soc. 25, 347-351 (1950)
[17] Wong, J. S. W.: Remark on a theorem of A. Wintner. Enseign. math. 13, No. 2, 103-106 (1967) · Zbl 0173.09903